My Periods

Hello i'm a new member to this site, and I have a question, i take an asprin 325 mg and also effient and my question is when I have my period I stay on for almost 14 days, my question is if I don't take the medicine for 4 days will my stint block, i get light headed and I'm not sure what I can do? any advice would be helpful, new member

Report post

7 replies. Join the discussion

I don't have a stent - nor do I have periods any longer. I am on aspirin therapy and know that a full dose aspirin every day can be dangerous for some of us. Ask your doctor, of course, but has he mentioned a low dose aspirin to you?

Report post

You cannot go on and off like that. Many people have this issue while in dual anti platelet therapy. Effient you can not even go off abruptly, can cause a heart attack, so it is a big no. Neither aspirin nor effient are for preventing your stent from blocking......that is lifestyle, eating right, keeping cholesterol low. They are for preventing blood clots, or thrombosis from happening. I guess technically a blood clot could be considered a blockage....I would speak to your doctor regarding the heavy long periods. The aspirin dosage is higher than many of us take with a new stent, most of us take 81 mg. also, effient is a bigger bleeding risk, so perhaps you might talk to him about switching to plavix or the other one, I think it is called brillinta. Whatever you take you are likely to have this issue to some degree, as far as I know. Others have mentioned it here.

Report post

Luvlydd,

How recent is your cardiac event??? I had period issues right after my Pulmonary Edema/CHF/Probable Heart attack and then again after my Triple Heart Bypass. In fact I am wondering if my Bypass didn't throw me into menopause because my periods haven't been normal since then and now I haven't had one in 2 months. But the extended bleeding happened after both experiences, actually I started my periods shortly if not immediately after both experiences and I always thought it strange as stress is suppose to deter it and for me it brings it on. So it could be something stress related instead of meds related...but definitely let your drs. know!!!! They want to know everything!!!

Best wishes,

Cindy

Report post

My Dr took me off the 81 mg asprin after this stint, I was told that the 325 mg would patent the new stint, I'm not really sure what that means, I had dental work done once and before the procedure I had to stop taking my asprin and at that time plavix for a week, so I thought it was something I could do monthly just to cut down on the length of my cycle, my Dr did say that I could not take the effient for 4 days, but not to stop taking the asprin, he was concerned about me getting lightheaded.

Report post

If your doctor said it was ok to stop the effient for a few days, then it should be ok. There are hormonal ways to decrease the frequency of periods, but the hormones also can increase clotting risk. If it remains problematic you may want to consult a gynecologist and have them confer with the cardiologist on the least risky course.

Report post

Hello, not sure how long you have been on the 325mg Aspirin, but I take the low dose 81mg daily and my periods started out very heavy and would last several weeks. I was very dizzy and weak during this time. My doctor decided to do a "D & C" to give my uterus a "break" from bleeding and since then I've been okay. It's been almost a year now and they have "stabilized' to last now 5-6 days when I have it. Not sure if it is an option for you to go on a lower dose Aspirin, that would definitely help. Or to ask your doctor about D&C if you are really stressed out by this. Hope you feel better soon :)

Report post

Several of the ladies in the community who take Plavix have had endometrial abalation to ease the problem of heavy, excessive periods while on a blood thinner. I take Plavix and aspirin daily and have had 3 stents as well as bypass surgery. My abalation was between 2nd stent and bypass. I had to stop the Plavix for 7 days before the procedure. My cardio gave his approval as long as I took my aspirin up until a few days before I had it. It might be something to discuss with your Gyno and have them consult with your cardio on if it would be an option for you. I had mine 6 and a half years ago and stopped having periods until about 3 months they have started coming back lightly. It seems like a good option for some of us on blood thinners to explore and consider.

Dianna

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.